MAUDE Adverse Event Report: LUMENIS LTD FIBERLASE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD FIBERLASE; POWERED LASER SURGICAL INSTRUMENT
Model Number AC-1059590
Medical Device Problem Codes Break (1069); Gas Output Problem (1266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a co2 laparoscopy to treat endometriosis , the power of the fiber was diminished, the middle of the fiber burnt in the surgical drape and a fiber breakage was reported.The fiber break seemed to be present from the start of the procedure, since looked like there was a hole in the fiber.The procedure was completed with anew fiber and there were no patient complications or incidents.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual analysis did not identify defects or signs of breakage; therefore, the initial complaint of the fiber break was not confirmed.Although, the diminished vaporization of the aiming beam could be confirmed, since when the fiber was tested, the aiming beam was very weak.That weakness could be due to an internal connector fracture in the device, that could occur during procedural handling of the fiber.That fracture in the connector could lead to an insufficient aiming beam and low laser energy output, which is similar to the event that the customer reported.Therefore, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that during a co2 laparoscopy to treat endometriosis, the power of the fiber was diminished, the middle of the fiber burnt in the surgical drape and a fiber breakage was reported.The fiber break seemed to be present from the start of the procedure, since looked like there was a hole in the fiber.The procedure was completed with a new fiber and there were no patient complications or incidents.

Brand Name
FIBERLASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18701977
Report Number2124215-2024-08103
Device Sequence Number17946344
Product Code GEX
UDI-Device Identifier07290109142012
UDI-Public07290109142012
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K151331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAC-1059590
Device Catalogue NumberAC-1059590
Device Lot Number0011270523
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexUnknown